Alert archive / Indiana / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 113, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Nov 17, 2013, 2:33 PM EST for 5 counties in Indiana. It was in force for 42 min. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 17, 2013, 2:33 PM EST (19:33 UTC)
- Expired
- Nov 17, 2013, 3:15 PM EST
- In force
- 42 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 80.0 mph
Counties Cass County, IN, Fulton County, IN, Miami County, IN, Pulaski County, IN, White County, IN
The radar
The Northern Indiana radar (KIWX), 105 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 17, 2:48 PM EST | TORNADO | 2 S Smithson, IN | EF2. MAXIMUM WIND SPEED 120 MPH. MAXIMUM PATH WIDTH 300 YARDS. PATH LENGTH 4.15. TOUCHDOWN 4 MILES WEST OF CHALMERS AND LIFTED 2 MILES NORTH OF CHALMERS. |
| Nov 17, 2:55 PM EST | TSTM WND DMG | Chalmers, IN | WIDESPREAD DAMAGE ACROSS THE SOUTHERN PART OF WHITE COUNTY...FROM BROOKSTON...CHALMERS TO THE CASS COUNTY LINE. |
| Nov 17, 3:00 PM EST | TSTM WND DMG | 5 W Chalmers, IN | ROTATION REPORTED ROOF OFF GARAGE TREE AND BRANCHES DOWN |
| Nov 17, 3:00 PM EST | TSTM WND DMG | Monticello, IN | TREE UPROOTED IN MONTICELLO |
| Nov 17, 3:07 PM EST | TORNADO | 4 N Burnettsville, IN | EF1. MAXIMUM WIND SPEED 90 MPH. MAXIMUM PATH WIDTH 75 YARDS. PATH LENGTH 0.6 MILES. TOUCHDOWN NEAR COUNTY ROAD 1400 E BETWEEN COUNTY ROADS 400 N AND 500 N |
| Nov 17, 3:17 PM EST | TORNADO | 1 N Young America, IN | EF0. MAXIMUM WIND SPEED 80 MPH. MAXIMUM PATH WIDTH 200 YARDS. PATH LENGTH 1.6 MILES. TOUCHDOWN AROUND 1 MILES NORTH OF YOUNG AMERICA AND LIFTED 2 MILES NE OF YOUNG AMERICA |
| Nov 17, 3:20 PM EST | TORNADO | 2 Sse Dunkirk, IN | EF0. MAXIMUM WIND SPEED 80 MPH. MAXIMUM PATH WIDTH 100 YARDS. PATH LENGTH 0.9 MILES. TOUCHDOWN OCCURRED 2 MILES SW OF LOGANSPORT AND LIFTED 1 MILE SOUTH OF LOGANSPORT. |
| Nov 17, 3:23 PM EST | TSTM WND DMG | 1 Se Galveston, IN | BOB EVANS BILLBOARD SIGN RIPPED IN HALF. |
| Nov 17, 3:23 PM EST | TSTM WND DMG | Se Galveston, IN | BOB EVANS BILLBOARD SIGN RIPPED IN HALF. |
| Nov 17, 3:23 PM EST | TORNADO | 3 S Logansport, IN | SW SIDE OF LOGANSPORT AT LEAST 1 HOUSE DESTROYED ANOTHER SEVERELY DAMAGED... MULTIPLE TREES DOWN...EVACUATED COMPLEXES DUE TO GAS LEAKS. |
| Nov 17, 3:24 PM EST | TSTM WND DMG | 1 Nw Rochester, IN | 30 FOOT PINE SNAPPED 4 FEET ABOVE THE BASE |
| Nov 17, 3:24 PM EST | TORNADO | Young America, IN | SOUTH OF 400S TO YOUNG AMERICA TO GRISSOM POSSIBLE TORNADO LEARGE TREES DOWN BARN DESTROYED TRAILER IN TREE...SEMI FLIPPED NEAR YOUNG AMERICA |
| Nov 17, 3:25 PM EST | TORNADO | 1 Wsw Lincoln, IN | TREES AND POWER LINES DOWN. MODERATE STRUCURAL DAMAGE TO HOMES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 17, 11:20 AM EST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1021 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 506 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 398 m²/s²
- 0-3 km storm-relative helicity
- 396 m²/s²
- Significant tornado parameter
- 2.7
- Supercell composite
- 11.0
The text
As transmitted, in the capitals the NWS used until 2016.
985
WUUS53 KIWX 171933
SVRIWX
INC017-049-103-131-181-172015-
/O.NEW.KIWX.SV.W.0113.131117T1933Z-131117T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
233 PM EST SUN NOV 17 2013
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CASS COUNTY IN NORTH CENTRAL INDIANA...
FULTON COUNTY IN NORTH CENTRAL INDIANA...
WESTERN MIAMI COUNTY IN NORTH CENTRAL INDIANA...
SOUTHERN PULASKI COUNTY IN NORTHWEST INDIANA...
WHITE COUNTY IN NORTHWEST INDIANA...
* UNTIL 315 PM EST/215 PM CST/
* AT 129 PM CST/229 PM EST/...SEVERE THUNDERSTORMS WERE LOCATED ALONG
A LINE EXTENDING FROM REMINGTON TO 13 MILES NORTHWEST OF WEST
LAFAYETTE TO 26 MILES SOUTHWEST OF WEST LAFAYETTE...AND MOVING EAST
AT 85 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...80 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL
BE DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE
DAMAGE TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE
DAMAGE AND POWER OUTAGES ARE LIKELY.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MONON AND BROOKSTON AROUND 240 PM EST.
MONTICELLO AROUND 245 PM EST.
ROYAL CENTER AROUND 255 PM EST.
LOGANSPORT AROUND 300 PM EST.
WALTON AROUND 305 PM EST.
MEXICO AND GRISSOM AFB AROUND 310 PM EST.
OTHER LOCATIONS IN THE WARNING INCLUDE LEE...SMITHSON...REYNOLDS...
CHALMERS...SITKA...NORWAY...INDIANA BEACH...BUFFALO...LAKESIDE AND
PULASKI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4085 8700 4091 8699 4092 8694 4097 8694
4114 8618 4078 8608 4057 8612 4057 8637
4070 8639 4070 8652 4074 8653 4074 8674
4072 8677 4057 8678 4058 8710 4084 8711
TIME...MOT...LOC 1933Z 251DEG 74KT 4083 8712 4056 8703
4026 8721
HAIL...<.75IN
WIND...80MPH
$$
MARSILIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 17, 2:32 PM EST, 1 minute earlier.
Area forecast discussion, Nov 17, 2:32 PM EST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
232 PM EST SUN NOV 17 2013
.SYNOPSIS...
ISSUED AT 650 AM EST SUN NOV 17 2013
AN INTENSIFYING LOW PRESSURE SYSTEM WILL MOVE NORTHEAST FROM IOWA
THIS MORNING ACROSS THE UPPER GREAT LAKES TONIGHT. THE COLD FRONT
ASSOCIATED WITH THE LOW WILL SWEEP ACROSS OUR AREA AND CAUSE SEVERE
THUNDERSTORMS WITH DAMAGING WINDS AND POSSIBLY TORNADOES THIS
AFTERNOON AND THIS EVENING. VERY WINDY CONDITIONS ARE EXPECTED TODAY
AND TONIGHT... WITH GUSTS UP TO 60 MPH THIS AFTERNOON AND THIS
EVENING. IT WILL TURN MUCH COLDER TONIGHT WITH A CHANCE FOR LAKE
EFFECT SNOW SHOWERS MONDAY.
&&
.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 228 PM EST SUN NOV 17 2013
...SEVERE WEATHER EXPECTED THIS AFTN/EARLY EVE...
A STRONGLY FORCED LINE OF CONVECTION IN THE ACT OF CONGEALING INTO A
LEWP/QLCS (AS OF 19Z) NEAR THE INDIANA/ILLINOIS BORDER WILL CONTINUE
EAST AND IMPACT THE ENTIRE FORECAST AREA THIS AFTERNOON INTO THE
EARLY EVENING. PDS TORNADO WATCH WARRANTED GIVEN INCREDIBLE SHEAR/FLOW
(0-1 KM SHEAR TO 45 KNOTS AND DEEP LAYER EFFECTIVE SHEAR TO 70
KNOTS) AND ENOUGH INSTABILITY TO SUPPORT A HIGH RISK FOR WIDESPREAD
DAMAGING WINDS AND ISOLATED TORNADOES WITH THIS LINE. SOME MLCIN
EXISTS THANKS TO PERSISTENT LOW STRATUS AND SHOWERS SO FAR TODAY.
HOWEVER...NARROW CORRIDOR OF LOW 60S SFC DEWPOINTS ON EASTERN FRINGE
OF COLD POCKET ALOFT SHOULD BE ENOUGH TO REDUCE MLCIN AND INCREASE
MLCAPE TO NEAR 1000 J/KG JUST AHEAD OF THIS LINE.
SYSTEM RESPONSIBLE FOR THE DANGEROUS WX IS EXTREMELY DYNAMIC WITH
NEGATIVE TILT TO DEEP PV ANOMALY (NOW NEAR THE IL/IA BORDER) AND
IMPRESSIVE 120 KT MID LVL JET UNDERCUTTING INTO THE OH VALLEY.
THIS, STRONG MID LVL DCVA, UPPER LVL DVRG, AND DEEP MOISTURE WITH
WAVE WILL ALLOW A 992 MB SFC LOW ACROSS SRN WI (AS OF 19Z) TO
DEEPEN NORTHEAST INTO THE NORTHERN GREAT LAKES TONIGHT. ASSOCIATED
STRONG ISALLOBARIC GRADIENT / RISE FALL COUPLET / SHOULD SUPPORT
A FEW GUSTS IN EXCESS OF 50 MPH JUST BEHIND THE SFC COLD FRONT
LATER THIS AFTN AND EVENING. CONDITIONS WILL IMPROVE OVERNIGHT
INTO MONDAY AS SYSTEM LIFTS OUT AND LARGE SCALE SUBSIDENCE/DRYING
OVERSPREADS THE LOWER LAKES AND OH VALLEY. CANNOT RULE OUT A FEW
LAKE EFFECT SPRINKLES/FLURRIES IN LOW LEVEL CAA REGIME AND WNW
BOUNDARY LAYER FLOW TRAJECTORIES...ALTHOUGH DRY AIR SHOULD WIN OUT
WITH MAINLY DRY CONDITIONS EXPECTED. LINGERING MODEST SFC PRESSURE
GRADIENT IN WAKE OF SYSTEM WILL KEEP WINDS UP A BIT TOMORROW WITH
GUST 25-30 MPH POSSIBLE.
&&
.LONG TERM...(TUESDAY THROUGH SATURDAY)
ISSUED AT 409 AM EST SUN NOV 17 2013
MUCH QUIETER LONG TERM PERIOD COMPARED TO CURRENT SHORT TERM AS MUCH
LESS AMPLIFIED UPPER LEVEL FLOW ESTABLISHES ACROSS THE AREA UNTIL
TOWARDS THE WEEKEND.
SEASONABLE TEMPERATURES EXPECTED THROUGH MOST OF THE PERIOD WITH
WEAK DISTURBANCES MOVING THROUGH THE FLOW MID-LATE WEEK. HAVE
CONTINUED WITH SLGT CHC/CHC POPS WEDS-FRI BUT NOT EXPANDED ANY
FURTHER IN TIME AS MODELS STRUGGLE WITH EASTWARD PROGRESS OF THESE
FEATURES AND INTERACTION WITH SFC RIDGE OFF THE EAST COAST.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1220 PM EST SUN NOV 17 2013
MVFR CIGS ARE EXPECTED TO PERSIST THIS AFTERNOON IN MOIST/STRONG
SSW FLOW IN WARM SECTOR OF DYNAMIC SYSTEM APPROACHING THE GREAT
LAKES REGION. CONVECTION BLOSSOMING IN UNCAPPED WARM SECTOR ACROSS
ILLINOIS WILL EVENTUALLY WORK THROUGH SBN AROUND 20-22Z AND FWA
22-23Z IN ADVANCE OF A STRONG COLD FRONT. HIGH SHEAR ENVIRONMENT
COMBINED WITH INCREASING INSTABILITY PER COOLING ALOFT IN ADVANCE
OF FRONT WILL SUPPORT AN AIRMASS RIPE FOR SEVERE STORMS (WIND
GUSTS IN EXCESS OF 60 MPH AND ISOLATED TORNADOES). ISO/SCT PRE-
FRONTAL CONVECTION IS ALSO A CONCERN WITH SHRA/VCTS MENTION
RETAINED BEFORE MAIN BATCH OF CONVECTION. STRONG ISOLLABARIC
GRADIENT AND DEEP MIXING/STEEP LAPSE RATES IN WAKE OF FRONT LATE
THIS AFTERNOON AND EVENING MAY SUPPORT A PERIOD OF STRONG SYNOPTIC
WIND GUSTS IN EXCESS OF 50 KNOTS. VFR WITH DIMINISHING WINDS
BEYOND THIS EVENING.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...HIGH WIND WARNING UNTIL 1 AM EST /MIDNIGHT CST/ MONDAY FOR
INZ003>009-012>018-020-022>027-032>034.
MI...HIGH WIND WARNING UNTIL 1 AM EST MONDAY FOR MIZ077>081.
OH...HIGH WIND WARNING UNTIL 1 AM EST MONDAY FOR OHZ001-002-004-005-
015-016-024-025.
LM...STORM WARNING UNTIL 5 AM EST MONDAY FOR LMZ043-046.
GALE WARNING UNTIL 3 PM EST THIS AFTERNOON FOR LMZ043-046.
&&
SYNOPSIS...JT
SHORT TERM...STEINWEDEL
LONG TERM...FISHER
AVIATION...STEINWEDEL
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANAHazardous weather outlook, Nov 17, 5:25 AM EST, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 525 AM EST SUN NOV 17 2013 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-181030- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 525 AM EST SUN NOV 17 2013 /425 AM CST SUN NOV 17 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. SCATTERED THUNDERSTORMS WITH DAMAGING WINDS AND POSSIBLY TORNADOES... ARE EXPECTED TO MOVE INTO WESTERN PORTIONS OF THE AREA BY EARLY AFTERNOON... THEN TRANSITION TO A LINE OF SEVERE STORMS WITH WIDESPREAD DAMAGING WINDS AND ISOLATED TORNADOES AS THEY MOVE ACROSS OUR AREA THIS AFTERNOON AND THIS EVENING. THE STORMS ARE EXPECTED TO BE MOVING EAST TO NORTHEAST AT 50 TO 60 MPH. IN ADDITION... IT WILL BE VERY WINDY TODAY AND TONIGHT... EVEN OUTSIDE OF THUNDERSTORM ACTIVITY... ESPECIALLY LATE THIS AFTERNOON AND THIS EVENING WHEN WIND GUSTS TO 60 MPH ARE EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EARLY THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-181030- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 525 AM EST SUN NOV 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A GALE WARNING IS IN EFFECT THROUGH EARLY AFTERNOON. A STORM WARNING IS IN EFFECT FOR LATE THIS AFTERNOON AND TONIGHT. IN ADDITION... SEVERE THUNDERSTORMS WITH WIND GUSTS OVER 50 KNOTS AND TORNADOES ARE POSSIBLE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL LINGER INTO MONDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, Nov 17, 12:20 PM EST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1220 PM EST SUN NOV 17 2013
INZ013>016-020-022>024-171745-
CASS IN-FULTON IN-KOSCIUSKO IN-MARSHALL IN-MIAMI IN-PULASKI IN-WABASH
IN-WHITE IN-
1220 PM EST SUN NOV 17 2013
...STRONG THUNDERSTORMS MOVING TOWARD EXTREME NORTHEASTERN WHITE...
CASS...MIAMI...WABASH...SOUTHERN PULASKI...SOUTHWESTERN KOSCIUSKO...
SOUTHERN MARSHALL AND FULTON COUNTIES...
AT 1215 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF
WINAMAC TO ROYAL CENTER TO WALTON...MOVING EAST AT 60 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
PERU...
WABASH AND ROCHESTER...
BUNKER HILL...
MEXICO...
AKRON...
LAWTON...VANMETER PARK AND FLETCHER...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST SUNDAY EVENING/700
PM CST SUNDAY EVENING/ FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWESTERN OHIO.
LAT...LON 4100 8684 4120 8631 4100 8568 4076 8564
4058 8630 4081 8648
TIME...MOT...LOC 1720Z 252DEG 52KT 4098 8660 4085 8633
4068 8621
PBMLocal storm report, Nov 17, 1:25 PM EST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
125 PM EST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM TSTM WND DMG S PIERCETON 41.20N 85.71W
11/17/2013 KOSCIUSKO IN 911 CALL CENTER
TREE DOWN SOUTH OF PIERCETON
&&
KGSpecial weather statement, Nov 17, 1:37 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
137 PM EST SUN NOV 17 2013
INZ006>009-MIZ080-081-OHZ001-002-171915-
BRANCH MI-DE KALB IN-FULTON OH-HILLSDALE MI-LAGRANGE IN-NOBLE
IN-STEUBEN IN-WILLIAMS OH-
137 PM EST SUN NOV 17 2013
...STRONG THUNDERSTORMS MOVING TOWARD EXTREME NORTHWESTERN FULTON...
WILLIAMS...SOUTHEASTERN BRANCH...SOUTHERN HILLSDALE...EXTREME
NORTHERN ALLEN...DE KALB...NORTHEASTERN NOBLE...STEUBEN AND
SOUTHEASTERN LAGRANGE COUNTIES...
AT 137 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST
OF ANGOLA TO WATERLOO TO 6 MILES SOUTHWEST OF BUTLER...MOVING
NORTHEAST AT 65 MPH.
UP TO DIME SIZE HAIL...WINDS GREATER THAN 40 MPH AND OCCASIONAL CLOUD
TO GROUND LIGHTNING ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
ANGOLA AND BUTLER...
MONTPELIER...
HAMILTON...
FREMONT...EDON AND EDGERTON...
READING...WEST UNITY AND PIONEER...
SILVER LAKE AND CROOKED LAKE...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER INDOORS UNTIL THESE STORMS HAVE PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST SUNDAY EVENING FOR
NORTHERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO.
LAT...LON 4194 8459 4177 8441 4162 8435 4142 8471
4143 8480 4137 8480 4127 8499 4140 8515
4157 8534
TIME...MOT...LOC 1838Z 236DEG 56KT 4156 8514 4146 8503
4137 8492
MARSILIThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 4:08 AM EST | High Wind Warning | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 20 hr |
| Nov 17, 5:07 AM EST | Storm Warning | IWX | 23 hr | |
| Nov 17, 12:20 PM EST | Special Weather Statement | IWX | Cass, Fulton, Miami, Pulaski, Wabash | 25 min |
| Nov 17, 12:36 PM EST | Severe Thunderstorm Warning | IWX | Fulton, Kosciusko, Miami, Wabash | 39 min |
| Nov 17, 1:26 PM EST | Special Marine Warning | IWX | 2 hr | |
| Nov 17, 1:37 PM EST | Special Weather Statement | IWX | DeKalb, Steuben | 38 min |
| Nov 17, 2:24 PM EST | Severe Thunderstorm Warning | IWX | LaPorte, Saint Joseph, Starke | 51 min |
| Nov 17, 2:49 PM EST | Tornado Warning | IWX | Cass, White | 26 min |
| Nov 17, 3:03 PM EST | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko, Marshall, Saint Joseph, Starke | 42 min |
| Nov 17, 3:05 PM EST | Tornado Warning | IWX | Pulaski | 25 min |
| Nov 17, 3:07 PM EST | Tornado Warning | IWX | Cass, Fulton, Miami, White | 23 min |
| Nov 17, 3:14 PM EST | Severe Thunderstorm Warning | IWX | Cass, Grant, Huntington, Miami, Wabash | 46 min |
| Nov 17, 3:16 PM EST | Tornado Warning | IWX | Fulton, Kosciusko, Marshall, Pulaski, Starke | 44 min |
| Nov 17, 3:19 PM EST | Tornado Warning | IWX | Cass, Miami, Wabash | 26 min |
| Nov 17, 3:33 PM EST | Tornado Warning | IWX | Blackford, Grant, Huntington, Miami, Wabash, Wells | 42 min |
| Nov 17, 3:41 PM EST | Tornado Warning | IWX | Huntington, Miami, Wabash, Whitley | 34 min |
| Nov 17, 3:45 PM EST | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko, LaGrange, Noble | 30 min |
| Nov 17, 3:57 PM EST | Severe Thunderstorm Warning | IWX | Allen, DeKalb, Noble, Whitley | 48 min |
| Nov 17, 4:07 PM EST | Severe Thunderstorm Warning | IWX | Adams, Allen, Wells | 38 min |
| Nov 17, 4:15 PM EST | Tornado Warning | IWX | Allen | 30 min |
| Nov 17, 4:20 PM EST | Special Weather Statement | IWX | Steuben | 25 min |
| Nov 17, 4:27 PM EST | Severe Thunderstorm Warning | IWX | Adams, Blackford, Grant, Jay | 48 min |
| Nov 17, 4:36 PM EST | Tornado Warning | IWX | Adams | 39 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.